Alert archive / Missouri / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 319, NWS St. Louis, MO

June 6, 2006Knox County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 6, 2006, 6:26 PM CDT for Knox County, Missouri. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2006, 6:26 PM CDT (23:26 UTC)
Expired
Jun 6, 2006, 6:57 PM CDT
In force
31 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

County Knox County, MO

The radar

The St Louis radar (KLSX), 208 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 6, 5:56 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 11.4 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2006-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2006-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-307 J/kg
Mixed-layer LCL
1172 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 062328
SVRLSX
MOC103-070030-
/O.NEW.KLSX.SV.W.0319.060606T2326Z-060607T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
626 PM CDT TUE JUN 6 2006

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KNOX COUNTY IN NORTHEAST MISSOURI

* UNTIL 730 PM CDT

* AT 623 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 14
  MILES NORTHEAST OF KIRKSVILLE...AND MOVING SOUTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GREENSBURG...
  EDINA...
  PLEVNA...
  NOVELTY...
  HURDLAND...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 4030 9219 4030 9235 3994 9233 3996 9196

$$

TRUETT
1 follow-up statement
000 
WWUS53 KLSX 062357
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
656 PM CDT TUE JUN 6 2006

MOC103-070006-
/O.CAN.KLSX.SV.W.0319.000000T0000Z-060607T0030Z/
KNOX MO-
656 PM CDT TUE JUN 6 2006

...THE SEVERE THUNDERSTORM WARNING FOR KNOX COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER 
APPEARED TO BE SEVERE.  A 656 PM...THE STORM WAS JUST WEST OF 
BARING...AND CONTINUED TO MOVE SOUTHEAST AT 20 PM.

ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM.

LAT...LON 4030 9219 4030 9235 3994 9233 3996 9196

$$

TRUETT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 4:06 PM CDT, 2 hours 20 minutes earlier.

Area forecast discussion, Jun 6, 4:06 PM CDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
406 PM CDT TUE JUN 6 2006

.DISCUSSION...
MCS THAT MOVED THROUGH SE KS/NE OK/W AR HAS DISRUPTED OUR PCPN
CHCS SO FAR TDA...BUT CNVTN SHUD BLOSSOM DURG THE NXT FEW HRS OVR
NE MO. AMS OVR AREA CONTS TO DSTBLZ WITH MLCAPES OF 2000- 2500
J/KG AS OF 20Z...SO AS CNVGC OF FNT AND DYNAMICS OF SHTWV BGN TO
INTERACT ACR AREA BLV STORMS IN N SECTIONS OF OUR CWA SHUD INCR IN
BOTH CVG AND INTENSITY. GIVEN INSTABILITY...WHICH MAY INCR A BIT
MORE BFR STMS BGN IN OUR AREA...AND MDT WND SHEAR...HV MENTIONED
HAIL AND WINDS WITH THE STORMS IN OUR N THIS EVE. HWVR...AMS OVR
SE PARTS OF OUR FA IS MUCH LESS UNSTBL...SO AS STORMS PROPAGATE
INTO THIS AREA LTR THIS EVENING CVG AND INTENSITY WL BE ON A
DOWNWARD TREND. THRF...KEPT LO POPS GOING IN THESE AREAS. ENDED
THE PCPN TNGT IN NW AREAS BY 06Z...AS FNT SHUD PASS EAST OF THIS
AREA BY THIS TIME.

ONLY MINOR CHGS RQRD TO GOING FCSTS FOR RMNDR OF THIS WEEK AND
INTO NXT WEEKEND...AS UPR RDG IS FCST TO SLOWLY BUILD INTO THE
MSVLY. SFC RDG PUSHING INTO AREA BHND TNGTS CDFNT SHUD MAKE FOR
SEASONAL TEMPS AND MDT HUMIDITY LVLS INTO FRI...WITH A GRDL INCR
IN BOTH TEMPS AND HUMIDITY HEADING INTO NXT WEEKEND AS RDG EXPANDS EWD.
MDLS HV BACKED OFF A BIT ON THE AMT OF RDGG THAT WL OCR...AND HV
BACKED OFF ON TEMPS JUST A LTL BIT BECAUSE OF THIS...MNLY IN E
AREAS.

HWVR...BIGGEST CONCERN MAY BE FOR PCPN CHCS. WITH EASTWARD
EXPANSION OF RDG BEING RETARDED A BIT...AND WITH RDG BCMG A BIT
FLATTER WITH TIME...RDG-RUNNING CNVTN IS BCMG MORE OF A CONCERN.
SM OF THIS PCPN MAY BE A THRT AS ERY AS THU. MEDIUM RANGE MDLS HV
BEEN INDICATING A WK SHTWV PASSING THRU AREA AT THIS TIME...AND
TDA 12Z/18Z RUNS ARE STILL PICKING UP ON THIS. FOR THU-SUN I TRIED
TO TAKE THIS INTO ACCT BY A VRY SLO UPWARD ADJ OF POPS...GENLY AT
OR A BIT ABV CLIMO. THIS IS A BIT OF A BROAD-BRUSH...BUT TIMING
AND SPECIFIC POPS ARE NRLY IMPOSSIBLE IN THIS FLOW REGIME AT THIS
ERY JUNCTURE.

WENT WITH A BLEND OF ENSEMBLE GUID ERY NXT WEEK...WHICH SUPPRESS RDG
AND PUSH FNTL BNDRY WELL INTO OUR AREA BY NXT TUE.

TRUETT

&&

.AVIATION...
FOR THE 18Z TAFS...
COLD FRONT EXTENDING SOUTHWEST FROM IOWA THROUGH NORTHWEST
MISSOURI WILL CONTINUE TO MOVE VERY SLOWLY SOUTHEAST INTO THE
CWFA. LOW LEVEL MOISTURE IS POOLING ALONG THE FRONT HOWEVER
SLIGHTLY WARMER TEMPERATURES ALOFT AND VERY WEAK SURFACE
CONVERGENCE ALONG THE FRONT IS PUTTING A DAMPER ON CONVECTION FOR
THE TIME BEING. THINK WE WILL SEE SCATTERED CLUSTERS OF STORMS
BREAK OUT THIS AFTERNOON ACROSS NORTHEAST MISSOURI AND WEST
CENTRAL ILLINOIS AND MOVE SOUTHEAST DURING THE EVENING. NOT VERY
SURE WHAT THE COVERAGE WILL BE...SO HAVE LEFT VCTS IN TERMINALS
FOR THE TIME BEING. WINDS WILL SHIFT TO A NORTHWESTERLY DIRECTION
AFTER FROPA THIS EVENING/OVERNIGHT. ELSEWHERE AND OTHERWISE VFR
CONDITIONS TO CONTINUE THRU 18Z WEDNESDAY.

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 6, 4:00 PM CDT, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
400 PM CDT TUE JUN 6 2006

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-071200-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL-
COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON-
JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION-
MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-
PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES-
ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN-
WASHINGTON-WASHINGTON IL-
400 PM CDT TUE JUN 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A CHANCE FOR STRONG THUNDERSTORMS ACROSS THE ENTIRE AREA
TONIGHT...AND SOME OF THE STORMS MAY BE SEVERE ACROSS CENTRAL AND
EASTERN MISSOURI AS WELL AS WEST CENTRAL ILLINOIS TONIGHT.  THE
GREATEST THREAT FOR SEVERE WEATHER LIES ALONG AND WEST OF A LINE
FROM CARLINVILLE ILLINOIS TO ST. LOUIS MISSOURI TO FARMINGTON
MISSOURI.  LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY SEVERE
WEATHER THREAT FROM THE STORMS TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS ACROSS SOUTHWEST ILLINOIS ON
WEDNESDAY...OTHERWISE THUNDERSTORMS WILL AGAIN BE POSSIBLE FOR
SUNDAY THOROUGH MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT.

CARNEY

Nearby

Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.